Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 347, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2020, 7:43 AM CDT for Madison Parish, Tensas Parish, Louisiana; Claiborne County, Warren County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 7:43 AM CDT (12:43 UTC)
- Expired
- Jul 3, 2020, 8:14 AM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WUUS54 KJAN 031243
SVRJAN
LAC065-107-MSC021-149-031345-
/O.NEW.KJAN.SV.W.0347.200703T1243Z-200703T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
743 AM CDT Fri Jul 3 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Tensas Parish in northeastern Louisiana...
Central Madison Parish in northeastern Louisiana...
Southwestern Warren County in west central Mississippi...
Central Claiborne County in southwestern Mississippi...
* Until 845 AM CDT.
* At 743 AM CDT, a severe thunderstorm was located near Tendal, or 11
miles west of Tallulah, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Tallulah around 755 AM CDT.
Afton around 800 AM CDT.
Somerset around 805 AM CDT.
Vicksburg and Le Tourneau around 820 AM CDT.
Yokena around 825 AM CDT.
Other locations impacted by this severe thunderstorm include Mound
and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3232 9147 3234 9148 3234 9150 3236 9148
3235 9148 3236 9145 3237 9145 3238 9147
3248 9141 3225 9072 3197 9090 3231 9150
TIME...MOT...LOC 1243Z 298DEG 37KT 3237 9138
HAIL...1.00IN
WIND...60MPH
$$
222 follow-up statements
893
WWUS54 KJAN 031259
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
759 AM CDT Fri Jul 3 2020
LAC065-107-MSC021-149-031345-
/O.CON.KJAN.SV.W.0347.000000T0000Z-200703T1345Z/
Tensas LA-Madison LA-Warren MS-Claiborne MS-
759 AM CDT Fri Jul 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHEASTERN TENSAS AND SOUTHERN MADISON PARISHES...SOUTHWESTERN
WARREN AND CENTRAL CLAIBORNE COUNTIES...
At 758 AM CDT, a severe thunderstorm was located 10 miles northwest
of Somerset, or 13 miles southwest of Tallulah, moving southeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Somerset and Afton around 820 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3232 9147 3234 9148 3234 9150 3236 9148
3235 9148 3236 9145 3237 9145 3238 9147
3240 9141 3214 9079 3197 9090 3231 9150
TIME...MOT...LOC 1258Z 303DEG 22KT 3227 9136
HAIL...1.00IN
WIND...60MPH
$$
22405
WWUS54 KJAN 031314
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
814 AM CDT Fri Jul 3 2020
LAC065-107-MSC021-149-031324-
/O.CAN.KJAN.SV.W.0347.000000T0000Z-200703T1345Z/
Tensas LA-Madison LA-Warren MS-Claiborne MS-
814 AM CDT Fri Jul 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TENSAS AND
SOUTHERN MADISON PARISHES...SOUTHWESTERN WARREN AND CENTRAL CLAIBORNE
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3232 9147 3234 9148 3234 9150 3236 9148
3235 9148 3236 9145 3237 9145 3238 9147
3240 9141 3214 9079 3197 9090 3231 9150
TIME...MOT...LOC 1311Z 298DEG 37KT 3219 9118
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:55 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 3, 5:55 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 555 AM CDT Fri Jul 3 2020 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: patchy areas of early morning fog and low stratus will mix out this morning with VFR conditions returning by late morning/afternoon. The primary concern for today will be the chance for numerous SHRA/TSRA, especially along/west of the GLH/JAN/HBG corridor this afternoon, where renewed activity is most likely today. Outside of convective precipitation...VFR conditions will prevail. /EC/ && .DISCUSSION... Today through tonight: Cylonic flow on the east side of the subtropical ridge continues to support an active weather pattern over the ArkLaMiss region. Continued very moist and unstable air with MLCAPE approaching 3000 J/kg will continue to support a considerable amount of convective precipitation today into this evening, although it is questionable concerning just how organized this activity will be given that mid level flow has relaxed some compared to the past couple of days. Storms should be diurnally driven with the potential for strong wind gusts, and locally heavy rainfall seems plausible given the 2+ inch precipitable water airmass and the possibility of training convection, especially if it becomes organized. Otherwise, will maintain the limited risk for dangerous heat stress with heat indices expected to top out near 105 once again today. /EC/ Saturday through Thursday night: Weak surface and mid level troughing will prevail across the area on Saturday and this combined abundant moisture (PWATS 1.8-2.0 inches), will promote afternoon and early evening showers and thunderstorms. Another muggy day is on tap with highs around 90 degrees and heat indices ranging from 100-105 degrees. Will continue the limited heat stress graphic through Saturday. The global models want to develop a weak mid level low over southern Mississippi and move it slowly northward across the state through Monday. This combined with PWATS around 2.0 inches will promote scattered to widespread convection on Sunday and Monday. Highs will be a touch cooler, but still will climb into the upper 80s to around 90. The low will move northeast of the area by Tuesday, but PWATS will continue to be 2.0 inches or more with more showers and thunderstorms likely. The models suggest some drier air building in on Wednesday and especially Thursday, with more isolated to scattered storms expected. Highs will continue to climb into the upper 80s to around 90 each day. /15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 73 91 73 / 55 50 87 29 Meridian 92 73 91 72 / 58 58 71 26 Vicksburg 91 75 91 74 / 71 51 86 27 Hattiesburg 92 73 90 72 / 53 59 84 40 Natchez 90 72 89 72 / 73 56 88 38 Greenville 91 75 89 74 / 52 47 76 14 Greenwood 91 74 91 73 / 48 36 70 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 3, 3:53 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook...corrected National Weather Service Jackson MS 353 AM CDT Fri Jul 3 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 353 AM CDT Fri Jul 3 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Today Heat stress will be a concern again today. The combination of temperatures reaching the lower 90s and high relative humidity will result in heat indices near 105. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat stress will continue to be a concern for Saturday with heat indices approaching 105. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 3, 7:22 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
722 AM CDT Fri Jul 3 2020
LAZ009-015-016-023-025-MSZ047-031300-
Tensas LA-Madison LA-Richland LA-East Carroll LA-Franklin LA-
Warren MS-
722 AM CDT Fri Jul 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EAST CARROLL...
NORTH CENTRAL TENSAS...MADISON...EAST CENTRAL RICHLAND...NORTHEASTERN
FRANKLIN PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHWESTERN WARREN
COUNTIES UNTIL 800 AM CDT...
At 722 AM CDT, Meteorologists were tracking a strong thunderstorm
over Waverly, or 15 miles west of Tallulah, moving southeast at 45
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Tendal around 730 AM CDT.
Tallulah around 745 AM CDT.
Afton around 750 AM CDT.
Other locations impacted by this storm include Mound and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3258 9149 3258 9145 3261 9141 3240 9095
3213 9111 3240 9163
TIME...MOT...LOC 1222Z 298DEG 37KT 3245 9144
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:22 AM CDT | Special Weather Statement | JAN | Madison | 38 min |
| Jul 3, 9:23 AM CDT | Special Weather Statement | JAN | Catahoula | 52 min |
| Jul 2, 8:01 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Jul 2, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 41 min |
| Jul 3, 8:31 AM CDT | River Flood Warning | JAN | Neshoba | 8 days |
| Jul 3, 9:59 AM CDT | Special Weather Statement | JAN | Franklin | 46 min |
| Jul 3, 3:40 PM CDT | Special Weather Statement | JAN | Smith | 35 min |
| Jul 3, 3:55 PM CDT | Special Weather Statement | JAN | Scott | 35 min |
| Jul 3, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 50 min |
| Jul 3, 4:47 PM CDT | Special Weather Statement | JAN | Covington | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.